MAUDE Adverse Event Report: BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL

BECTON DICKINSON & CO. (SPARKS) BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR); CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Catalog Number 221283
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/05/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported while using bd bbl¿ trypticase¿ soy agar (soybean-casein digest agar) that the ph of the media was lower than the value provided in the certificate of analysis.The customer obtained a ph result of 5.8 instead of the anticipated ph of 7.3.There was no health impact or consequence reported.
 
Additional Manufacturer Narrative
H3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Investigation summary during manufacturing of material 221283, media is formulated and sent through a high temperature short time sterilizer to remove bioburden.The petri dishes are subjected to uv radiation to decrease bioburden.The petri dishes are filled in a positive pressure hepa filtered environment.The filled plates are cooled and immediately wrapped into sleeves to decrease the introduction of microbes.Sleeves are then packaged into cartons and then transferred to a refrigerated truck (2 to 8 degrees c) for shipment to the distributor.Bd distributors are provided with the storage guidelines for the shipping and handling of bd media of 2 to 8 degrees c in a dark place.The batch history record for batch 4032739 was satisfactory and no quality notifications were generated during manufacturing and inspection.Review of the manufacturing records confirmed correct formulation, and all manufacturing processes were within specifications.All batches are tested prior to release and results reported on the certificate of analysis which can be obtained at www.Bd.Com/regdocs.Trypticase soy agar is stability tested biennially for biological performance to ensure satisfactory performance throughout shelf life with the organisms that are reported on the certificate of analysis.All performance testing on this batch was satisfactory at the time of release.The complaint history was reviewed, and one other complaint has been taken on batch 4032739 for ph variance.This complaint was also not confirmed.No retention samples were available for inspection.No return samples or photos were received for investigation.This complaint cannot be confirmed.Bd will continue to trend complaints for defects.

Brand Name
BD BBL¿ TRYPTICASE¿ SOY AGAR (SOYBEAN-CASEIN DIGEST AGAR)
Common Device Name
CULTURE MEDIA, NON-SELECTIVE AND NON-DIFFERENTIAL
Manufacturer (Section D)
BECTON DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer (Section G)
BECTON, DICKINSON & CO. (SPARKS)
7 loveton circle
sparks MD 21152
Manufacturer Contact
jo doyka
7 loveton circle
sparks, MD 21152
4103164000
MDR Report Key19234713
Report Number1119779-2024-00337
Device Sequence Number6834402
Product Code JSG
UDI-Device Identifier00382902212836
UDI-Public(01)00382902212836
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/27/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date06/04/2024
Device Catalogue Number221283
Device Lot Number4032739
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer12/27/2024
Initial Report FDA Received Date05/02/2024
Supplement Report FDA Received Date01/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown